Discussion in 'Support' started by Hil, Apr 6, 2016.
Separate names with a comma.
Does this happen with others? Are there theories of what would cause new sounds to keep happening?
I most certainly do. Somewhere between 11 and 15 depending upon how I categorise them.
@Owen, how often have new sounds appeared for you? Has it ever slowed down, or do they just keep appearing?
I'm not sure the cause of your tinnitus, but I've been told by an audiologist and 2 different ENTs that for those that have tinnitus as a consequence of causes other than noise induced, their experience suggests that the progression is significantly less predictable as it is less clear what damage has been caused - either permanent or temporary.
Tinnitus took about a year to develop after I started taking Levothyroxine, with a second noise added after about 3 months and a third after a further 3 months. Initially a roar, then Morse code and finally a ring.
No new ones developed over the next 6 months, but those I had already, became louder and louder until they were almost deafening.
Then, new noises generally appeared every 3-4 weeks over the course of the next 6-8 months after I moved from Levothyroxine to NDT, but the overall amplitude started to reduce.
I seem to have developed just 1 new one over the last 2 months and I have noticed that the number of sounds has gone down to around 6 over the past month.
I still remain optimistic that they will continue to become quieter as time goes on. I genuinely have periods - sometimes hours - where I simply don't notice it at all. Other days though, it bugs the hell out of me and won't seem to quieten down. Friday 25th March, it kept me awake until 03:00, but that weekend and this past weekend, I barely notice it most of the time.
@Owen I'm glad it has improved for you over time. Mine was hissing, then low rumbling, then morse code tones, then sort of jangly metallic morse code, then high pitched tones, then a high noise like feedback. None of the sounds have left, just new ones have joined on.
I talked with my doctor on the phone this morning and she said I can try reducing my Lexapro for a month and see if that makes any improvement.
I note that tinnitus is a known side effect of Lexapro, so it is definitely worth a shot.
For me there is about 4-5 different tones, 2 high frequency, 1 low, 1 running water pipe like and 1 very subtle that has an intensity affected by breathing. Each came around a year apart but I got to the point where I quiet enjoy them at nights apart from when they pike due to anxiety.